#1  
Old 07-13-2018, 07:15 AM
Allison Hunt Allison Hunt is offline
Guest
 
Join Date: Jul 2018
Location: Beaufort, South Carolina
Posts: 1
Roundup poisoning

I may loose my toe . I have been in pain over 2 months with Doctor visits and testing. so far they have tested me for diabetes gout authritis all kinds of diseases . i have been prescribed antibiotics steroids anti inflamitories sulfer drugs and i have had way more tylenol than the law will allow. i am allergic to pain meds.heres my question in short story form...My roomate owns the house and does her own yard work.recently I walked through a pathway from where I am allowed to park and on a dry day my feet were wet . I was always in flip flops as the heat index always feels like 110 in the shade.She admitted to me that she used round up not only then but in the past in the walkway.I have a Doctor visit with a reumatoligist in 3 weeks (made apointment) weeks ago .OMG! i wish to describe my symptoms My feet hurt - like walking on broken glass, they have swelled ( my big toes mostly) 2 times their size , one peeled like it was dipped in wax. Went to a podiatrist test came back nothing wrong (4 times testing) THERE IS SOMETHING REALLY WRONG HERE. When asked does these toes look normal? i get yeah you might have blah-blah. More tests and no answers. I did not make the connection with roundup as my roommate swears that once dry there is no residue and is offended by my crazy accusations. Until now I have been healthy with normal ailments like flu or colds ect...anyone have any experiance or thoughts on this???My feet are so sore that I can not were shoes and I go to work in bedroom slippers Thank you in advance
  #2  
Old 07-13-2018, 09:27 AM
engineer_comp_geek's Avatar
engineer_comp_geek engineer_comp_geek is offline
Robot Mod in Beta Testing
Moderator
 
Join Date: Mar 2001
Location: Pennsylvania
Posts: 22,166
Moderator Action

Welcome to the SDMB, Allison Hunt.

We prefer that real-world medical questions be placed in our In My Humble Opinion forum. I will move this for you.

As the forum name implies, any responses you receive are just the opinions of some online folks, and should not be taken as the equivalent of professional medical advice.

Moving thread from GQ to IMHO.
  #3  
Old 07-13-2018, 09:49 AM
excavating (for a mind) excavating (for a mind) is offline
Guest
 
Join Date: Nov 2010
Location: In a canyon, in a cavern
Posts: 1,322
The symptoms you describe sound very severe. I hope you get better, soon.

In my opinion, it is very unlikely that RoundUp is to blame. This is perhaps one of the most tested herbicides ever produced. If it was capable of producing symptoms you describe through casual contact, I would have to believe that would have been discovered by now.

True, everyone is different and perhaps you are the one in ten billion who develops such a reaction. That is a possibility. It is much more likely there is some other, much more common cause, however.
  #4  
Old 07-13-2018, 02:54 PM
Merneith Merneith is offline
Guest
 
Join Date: Apr 2000
Location: The Group W Bench
Posts: 6,754
Have you been tested for Lymphoma? Swelling of the lymph nodes in your grown can cause swelling in your feet and ankles (because the groin swellings interfere with the proper flow of fluid through the lymph system).
  #5  
Old 07-13-2018, 05:13 PM
kunilou's Avatar
kunilou kunilou is offline
Charter Member
 
Join Date: Apr 1999
Posts: 23,957
Monsanto says contact dermatitis (i.e., a poison ivy-like rash) might be a possibility. What you describe, though, doesn't sound like contact dermatitis, and even if it were, the steroids should have given you some relief.
  #6  
Old 07-13-2018, 06:02 PM
Beckdawrek's Avatar
Beckdawrek Beckdawrek is online now
Guest
 
Join Date: Aug 2017
Location: So.Ark ?
Posts: 9,954
That sounds so much like rhumatoid arthritis. Maybe Psoriatic. I hope your new doctor can help. Good luck.
ETA we have used round-up for years. Unless you are ingesting it I don't believe it's all that dangerous. Unless you are allergic to it in a big way.
  #7  
Old 07-14-2018, 07:57 AM
Sigene Sigene is offline
Charter Member
 
Join Date: Aug 2000
Posts: 2,281
one question for you.
If I told you it was NOT caused by Roundup, would you be satisfied with that and believe me? Or would you disregard what I told you and continue to believe it was caused by Roundup?
  #8  
Old 07-14-2018, 08:18 AM
Mr Shine's Avatar
Mr Shine Mr Shine is offline
Guest
 
Join Date: Oct 2007
Location: UK
Posts: 1,801
Do you type with your feet?
  #9  
Old 07-14-2018, 09:10 AM
Velocity Velocity is offline
Guest
 
Join Date: Jun 2014
Posts: 12,337
AIUI RoundUp is one of the more natural and harmless such products out there. Unless you got a major amount directly on bare skin it shouldn't be a worry.
  #10  
Old 07-14-2018, 09:29 AM
Jackmannii Jackmannii is offline
Guest
 
Join Date: Oct 2000
Location: the extreme center
Posts: 30,167
Quote:
Originally Posted by Allison Hunt View Post
.. i have had way more tylenol than the law will allow.
Not that there's any actual Tylenol Law, but you need to cut back to medically acceptable doses and avoid other medications/substances that potentially affect the liver (such as alcohol). Another suggestion: ask your physician(s) whether you need liver function testing to rule out damage.

The idea that questionable exposure to a dried Roundup application caused the described symptoms, is somewhere between unbelievably unlikely and impossible.

Last edited by Jackmannii; 07-14-2018 at 09:29 AM.
  #11  
Old 07-14-2018, 11:07 PM
CurtC CurtC is offline
Guest
 
Join Date: Dec 1999
Location: Texas
Posts: 6,704
I didn't notice the Tylenol comment earlier. Tylenol is quite toxic if you take more than the recommended dose.

If you're worried about walking across a sidewalk that was sprayed with RoundUp, while at the same time taking large amounts of Tylenol, the priority of your worries is completely screwed up.
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 06:29 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2018, vBulletin Solutions, Inc.

Send questions for Cecil Adams to: cecil@straightdope.com

Send comments about this website to: webmaster@straightdope.com

Terms of Use / Privacy Policy

Advertise on the Straight Dope!
(Your direct line to thousands of the smartest, hippest people on the planet, plus a few total dipsticks.)

Copyright 2018 STM Reader, LLC.

 
Copyright © 2017